JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 10, Issue 4, Article 93
On the Estimation of Averages Over Infinite Intervals with an Application to Average Persistence in Population Models

    Authors: Sean Ellermeyer,  
    Keywords: Upper average, Lower average, Estimation of average value, Persistence, Average persistence, Non-autonomous population models, Chemostat.  
    Date Received: 18/05/2009  
    Date Accepted: 20/10/2009  
    Subject Codes:

26D15, 37B55, 92D25.

    Editors: Pietro Cerone,  

We establish a general result for estimating the upper average of a continuous and bounded function over an infinite interval. As an application, we show that a previously studied model of microbial growth in a chemostat with time-varying nutrient input admits solutions (populations) that exhibit weak persistence but not weak average persistence.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login